Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A polarized partition relation for cardinals of countable cofinality

Author: Albin L. Jones
Journal: Proc. Amer. Math. Soc. 136 (2008), 1445-1449
MSC (2000): Primary 03E05, 05D10; Secondary 05A18
Published electronically: November 30, 2007
MathSciNet review: 2367118
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $ \operatorname{cf}{\kappa} = \omega$ and $ \lambda = 2^{<\kappa}$, then

$\displaystyle \left( \begin{matrix} \lambda^+ \\ \lambda \end{matrix}\right) \t... ...egin{matrix} \lambda^+ & \alpha \\ \lambda & \kappa \end{matrix}\right)^{1,1} $

for all $ \alpha < \omega_1$. This polarized partition relation holds if for every partition $ \lambda \times \lambda^+ = K_0 \cup K_1$ either there are $ B_0 \in [\lambda]^{\lambda}$ and $ A_0 \in [\lambda^+]^{\lambda^+}$ with $ B_0 \times A_0 \subseteq K_0$ or there are $ B_1 \in [\kappa]^{\lambda}$ and $ A_1 \in [\alpha]^{\lambda^+}$ with $ B_1 \times A_1 \subseteq K_1$.

References [Enhancements On Off] (What's this?)

  • 1. J. Baumgartner and A. Hajnal, A proof (involving Martin's axiom) of a partition relation, Fund. Math. 78 (1973), no. 3, 193-203. MR 0319768 (47:8310)
  • 2. G. V. Čudnovskiĭ, Combinatorial properties of compact cardinals, Infinite and finite sets (Colloq., Keszthely, 1973; dedicated to P. Erdős on his 60th birthday), Vol. I, North-Holland, Amsterdam, 1975, pp. 289-306. Colloq. Math. Soc. János Bolyai, Vol. 10. MR 0371655 (51:7873)
  • 3. P. Erdős, A. Hajnal, and R. Rado, Partition relations for cardinal numbers, Acta Math. Acad. Sci. Hungar. 16 (1965), 93-196.
  • 4. P. Erdős and R. Rado, A partition calculus in set theory, Bull. Amer. Math. Soc. 62 (1956), 427-489. MR 0081864 (18:458a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E05, 05D10, 05A18

Retrieve articles in all journals with MSC (2000): 03E05, 05D10, 05A18

Additional Information

Albin L. Jones
Affiliation: 2153 Oakdale Rd., Pasadena, Maryland 21122

Keywords: Transfinite cardinal, countable cofinality, elementary substructure, transfinite ordinal, polarized partition relation, Ramsey theory, regular cardinal, singular cardinal
Received by editor(s): October 13, 2006
Received by editor(s) in revised form: February 15, 2007
Published electronically: November 30, 2007
Communicated by: Julia Knight
Article copyright: © Copyright 2007 Albin L. Jones

American Mathematical Society